# SDR 2001FA0000358

- Difficulty date: September 12, 2001
- Submitted: October 1, 2001
- Operation: General aviation
- Aircraft: N739LK
- Make and model: Cessna 172N
- Aircraft serial: 17270626
- Engine: Lyc O320*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankcase
- Part number: LW16819
- Part serial: RL839376T
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE FOUND TO BE CRACKED.  THE FRACTURE OCCURRED ON THE LEFT HAND CASE HALF RUNNING FROM THE 9 OCLOCK POSSITION OF THE NR 2 CYLINDER PAD TO THE MAIN BEARING BOSS AREA.  THIS CRACK WAS CAUSED BY POOR SCAVENGING OF AIR DURING THE CASTING PROCESS.
